Alert archive / Alabama / Wind Advisories in 2026

Wind Advisory 5, NWS Birmingham, AL

March 14, 202639 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 14, 2026, 10:20 PM CDT for 39 counties in Alabama. It took effect at Mar 15, 2026, 1:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 10:20 PM CDT (03:20 UTC)
In effect from
Mar 15, 2026, 1:00 PM CDT
Expired
Mar 16, 2026, 7:00 PM CDT
In force
30 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2748 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS74 KBMX 150320
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1020 PM CDT Sat Mar 14 2026

ALZ011>015-017>050-151800-
/O.NEW.KBMX.WI.Y.0005.260315T1800Z-260316T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Union Springs, Carrollton, Greensboro,
Phenix City, Moody, Pell City, Prattville, Hayneville, Sulligent,
Gadsden, Vernon, Dadeville, Centre, Tuskegee, Selma, Rockford,
Demopolis, Pelham, Roanoke, Double Springs, Livingston, Opelika,
Ashland, Valley, Hoover, Eutaw, Lafayette, Alexander City,
Montgomery, Hamilton, Troy, Anniston, Fort Deposit, Auburn,
Alabaster, Lanett, Marion, Tallassee, Tuscaloosa, Columbiana,
Eufaula, Moundville, Sylacauga, Clanton, Talladega, Linden,
Birmingham, Fayette, Heflin, Wetumpka, Centreville, Oneonta, and
Jasper
1020 PM CDT Sat Mar 14 2026

...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT MONDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...A portion of central Alabama.

* WHEN...From 1 PM Sunday to 1 PM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

44
5 follow-up statements
867 
WWUS74 KBMX 150324
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1024 PM CDT Sat Mar 14 2026

ALZ011>015-017>050-151800-
/O.NEW.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/
/O.CON.KBMX.WI.Y.0005.260315T1800Z-260316T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Union Springs, Carrollton, Greensboro,
Phenix City, Moody, Pell City, Prattville, Hayneville, Sulligent,
Gadsden, Vernon, Dadeville, Centre, Tuskegee, Selma, Rockford,
Demopolis, Pelham, Roanoke, Double Springs, Livingston, Opelika,
Ashland, Valley, Hoover, Eutaw, Lafayette, Alexander City,
Montgomery, Hamilton, Troy, Anniston, Fort Deposit, Auburn,
Alabaster, Lanett, Marion, Tallassee, Tuscaloosa, Columbiana,
Eufaula, Moundville, Sylacauga, Clanton, Talladega, Linden,
Birmingham, Fayette, Heflin, Wetumpka, Centreville, Oneonta, and
Jasper
1024 PM CDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT 
MONDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM MONDAY TO 10 AM CDT TUESDAY...

* WHAT...For the Wind Advisory, southwest winds 10 to 20 mph with 
  gusts up to 40 mph expected. For the Freeze Warning, sub-freezing 
  temperatures as low as 24 expected.

* WHERE...A portion of central Alabama.

* WHEN...For the Wind Advisory, from 1 PM Sunday to 1 PM CDT Monday. 
  For the Freeze Warning, from 10 PM Monday to 10 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frost and 
  freeze conditions could kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

Those that have in ground sprinkler systems should drain them and 
cover above ground pipes to protect them from freezing.

&&

$$

44
565 
WWUS74 KBMX 151706
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1206 PM CDT Sun Mar 15 2026

ALZ011>015-017>050-161200-
/O.CON.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/
/O.CON.KBMX.WI.Y.0005.260315T1800Z-260316T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Demopolis, Pelham, Prattville, Heflin,
Opelika, Lanett, Lafayette, Centre, Talladega, Eutaw, Tuskegee,
Auburn, Dadeville, Moundville, Vernon, Oneonta, Sylacauga,
Carrollton, Roanoke, Tuscaloosa, Clanton, Ashland, Alexander
City, Montgomery, Greensboro, Eufaula, Double Springs, Rockford,
Hamilton, Fort Deposit, Anniston, Jasper, Wetumpka, Centreville,
Gadsden, Selma, Phenix City, Troy, Fayette, Moody, Union Springs,
Alabaster, Columbiana, Livingston, Marion, Birmingham, Hoover,
Hayneville, Sulligent, Linden, Tallassee, Pell City, and Valley
1206 PM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM MONDAY TO 10 AM CDT 
TUESDAY...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with 
  gusts up to 40 mph expected. For the Freeze Warning, sub-freezing 
  temperatures as low as 20 expected.

* WHERE...A portion of central Alabama.

* WHEN...For the Wind Advisory, until 1 PM CDT Monday. For the 
  Freeze Warning, from 10 PM Monday to 10 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frost and 
  freeze conditions could kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.


&&

$$

25/Owen
900 
WWUS74 KBMX 160344
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1044 PM CDT Sun Mar 15 2026

ALZ011>015-017>050-161900-
/O.CON.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/
/O.CON.KBMX.WI.Y.0005.000000T0000Z-260316T1800Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Opelika, Pell City, Rockford, Fayette,
Oneonta, Troy, Linden, Marion, Lanett, Prattville, Moundville,
Birmingham, Selma, Pelham, Clanton, Hamilton, Fort Deposit,
Eutaw, Centreville, Lafayette, Demopolis, Hayneville, Moody,
Auburn, Gadsden, Talladega, Alexander City, Tuskegee, Centre,
Tuscaloosa, Jasper, Sulligent, Union Springs, Anniston, Roanoke,
Carrollton, Heflin, Double Springs, Eufaula, Alabaster,
Dadeville, Tallassee, Livingston, Columbiana, Ashland, Valley,
Montgomery, Phenix City, Wetumpka, Sylacauga, Greensboro, Vernon,
and Hoover
1044 PM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM MONDAY TO 10 AM CDT 
TUESDAY...

* WHAT...For the Wind Advisory, west winds 10 to 20 mph with gusts 
  up to 40 mph. For the Freeze Warning, sub-freezing temperatures as 
  low as 23 in the north and 28 in the south expected.

* WHERE...All of central Alabama.

* WHEN...For the Wind Advisory, until 1 PM CDT Monday. For the 
  Freeze Warning, from 10 PM Monday to 10 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frost and 
  freeze conditions could kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

Those that have in ground sprinkler systems should drain them and 
cover above ground pipes to protect them from freezing.

&&

$$

16
754 
WWUS74 KBMX 160519
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1219 AM CDT Mon Mar 16 2026

ALZ011>015-017>050-161800-
/O.EXT.KBMX.WI.Y.0005.000000T0000Z-260317T0000Z/
/O.CON.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Opelika, Pell City, Rockford, Fayette,
Oneonta, Troy, Linden, Marion, Lanett, Prattville, Moundville,
Birmingham, Selma, Pelham, Clanton, Hamilton, Fort Deposit,
Eutaw, Centreville, Lafayette, Demopolis, Hayneville, Moody,
Auburn, Gadsden, Talladega, Alexander City, Tuskegee, Centre,
Tuscaloosa, Jasper, Sulligent, Union Springs, Anniston, Roanoke,
Carrollton, Heflin, Double Springs, Eufaula, Alabaster,
Dadeville, Tallassee, Livingston, Columbiana, Ashland, Valley,
Montgomery, Phenix City, Wetumpka, Sylacauga, Greensboro, Vernon,
and Hoover
1219 AM CDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM 
CDT TUESDAY...

* WHAT...For the Wind Advisory, west winds 10 to 20 mph with gusts 
  up to 40 mph. For the Freeze Warning, sub-freezing temperatures as 
  low as 23 in the north and 28 in the south expected.

* WHERE...All of Central Alabama

* WHEN...For the Wind Advisory, until 7 PM CDT this evening. For the 
  Freeze Warning, from 10 PM this evening to 10 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frost and 
  freeze conditions could kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.

Those that have in ground sprinkler systems should drain them and 
cover above ground pipes to protect them from freezing.

&&

$$
646 
WWUS74 KBMX 161710
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1210 PM CDT Mon Mar 16 2026

ALZ011>015-017>050-170200-
/O.EXT.KBMX.FZ.W.0001.260317T0300Z-260318T1500Z/
/O.CON.KBMX.WI.Y.0005.000000T0000Z-260317T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Opelika, Lafayette, Tallassee,
Hayneville, Moody, Greensboro, Columbiana, Talladega,
Centreville, Wetumpka, Union Springs, Carrollton, Hamilton,
Centre, Hoover, Troy, Marion, Jasper, Sylacauga, Clanton,
Ashland, Livingston, Demopolis, Eufaula, Selma, Oneonta, Eutaw,
Sulligent, Valley, Fayette, Pelham, Prattville, Fort Deposit,
Linden, Tuscaloosa, Tuskegee, Heflin, Vernon, Roanoke, Alexander
City, Phenix City, Birmingham, Alabaster, Moundville, Rockford,
Montgomery, Dadeville, Auburn, Gadsden, Double Springs, Lanett,
Anniston, and Pell City
1210 PM CDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT 
WEDNESDAY...

* WHAT...For the Wind Advisory, northwest winds 10 to 20 mph with 
  gusts up to 30 mph. For the Freeze Warning, sub-freezing 
  temperatures as low as 26 expected.

* WHERE...A portion of central Alabama.

* WHEN...For the Wind Advisory, until 7 PM CDT this evening. For the 
  Freeze Warning, from 10 PM this evening to 10 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result. Frost and 
  freeze conditions could kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of pipes they should be 
wrapped, drained, or allowed to drip slowly.


&&

$$

25/Owen

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:05 PM CDT, 4 hours 15 minutes earlier. Its key messages:

  • Updated at 603 PM CDT SAT MAR 14 2026
  • There is a medium to high chance for severe weather Sunday night into Monday morning. There's increasing concern for widespread damaging winds and a few tornadoes.
  • There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama.
Area forecast discussion, Mar 14, 6:05 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
605 PM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 603 PM CDT SAT MAR 14 2026

 - There is a medium to high chance for severe weather Sunday
   night into Monday morning. There's increasing concern for
   widespread damaging winds and a few tornadoes.

 - There is a very high chance (>90%) for freezing temperatures
   Tuesday and Wednesday mornings for all of Central Alabama.

&&

.DISCUSSION...
(This afternoon through Friday)
Issued at 1239 PM CDT SAT MAR 14 2026

Severe weather is expected Sunday night into Monday morning.

A deep trough with a strong low pressure system is expected to slide
through the Central US and push a cold front into Central Alabama.
We're expecting a line of storms to move quickly along that frontal
boundary. Widespread damaging wind appears to be the highest threat;
however, strong low level and deep layer shear will certainly raise
the potential for a few embedded tornadoes with this line.
Currently, the lines of storms is expected to move into Central
Alabama around 9pm - 11pm and exit the region to our southeast by 6-
7 am Monday morning.

Instability doesn't appear to be as much of an uncertainty as it
has been in the past few days. Latest model trends have become
more consistent with anywhere between 700-1200 J/kg of surface-
based CAPE. Given the strong dynamics and strong low level jet,
this should easily be able to support the severe storms that are
shown, along with supporting embedded tornadoes.

Monday will be much colder just after this cold front moves through.
Monday daytime highs are only expected to top out in the 40s for
most locations. A widespread freeze is expected Tuesday morning and
Wednesday morning with at least a low to medium chance for a hard
freeze for some of our colder locations across the north on Tuesday
morning. Broad high pressure builds across the region for the
remainder of next week, keeping Central AL rain free and moderating
to more seasonable temperatures as we go through the second half of
the week.

25/Owen

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT SAT MAR 14 2026

While VFR conditions are currently expected for the entire TAF
period, there is a small window between 09-12z where some sites
could see MVFR CIGs. However, confidence was not high enough to
carry that in any FM groups at this time.

/44/

&&

.FIRE WEATHER...

Increasing moisture is expected Sunday ahead of another strong cold
front that will move through Sunday night into Monday morning. Much
colder and drier conditions expected Monday through Wednesday. Winds
will be gusty and likely exceed critical thresholds Monday, but RHs
should remain in the low 30% range. Winds decrease through the
remainder of the week but RHs will drop into the low 20% range for
many locations Tuesday afternoon and again across the south
Wednesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     52  76  34  48 /   0  10 100  30
Anniston    54  77  38  50 /   0  10  90  40
Birmingham  57  77  37  48 /   0  10 100  30
Tuscaloosa  55  79  37  48 /   0  10 100  20
Calera      55  78  37  50 /   0  10 100  30
Auburn      57  77  43  54 /   0  10  90  50
Montgomery  57  80  41  53 /   0  10  90  40
Troy        57  79  43  55 /   0  10  90  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...25/Owen
AVIATION.../44/

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:24 PM CDTFreeze WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more3 days

Nearby

Wind Advisories in Alabama, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.